MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported needle through shield.Event description: material #305109 lot #5064133.On (b)(6) 2025 i gave my wife an injection using a bd 3ml syringe and bd precision glide 27g ½¿ needle.This is a task that happens somewhat regularly.Upon completion of the injection, i went to recap the needle.The needle cap was laying on the couch next to her.The needle tip cleared the entry to the cap by approximately half the length of the needle ¿ enough to where i felt comfortable to complete the recapping while the cap remained on the couch.In attempting to complete the recapping to render the needle safe prior to movement to the sharps container, the needle poked thru the sidewall of the needle cap.This resulted in a needle stick injury to my left index finger.The amount of pressure used during the recapping was not out of the ordinary to what has typically been used in the past ¿ the cap was not forced on.I want to make you aware of this incident so that you can evaluate the quality of the plastic in the cap for this needle and lot.Additional information: the only medical intervention was a bandaid.Since this was initially used on my wife and i know her medical history extremely well, i opted for no additional diagnostics.Had this been a work environment or someone i wasn¿t as familiar with, there would have been at least additional source testing, but not necessary in this case in my opinion.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.A customer reported that during the recapping process, the needle penetrated the sidewall of the needle cap.To support the investigation, one unpackaged sample and two photographs were provided for evaluation by the quality team.A visual inspection revealed that the needle is bent, and the tip has pierced through the plastic shield.One photograph depicts the top web of the packaging blister, while the other shows the received sample.It is important to note that recapping is considered off-label use and may not align with the product¿s intended application.This could be a contributing factor to the reported condition.A review of the device history record was completed for material number 305109, lot 5064133.No quality issues were identified during production that could have contributed to the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the reported condition has been confirmed.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22686477
Report Number1911916-2025-00549
Device Sequence Number21248652
Product Code FMI
UDI-Device Identifier00382903051090
UDI-Public(01)00382903051090(10)5064133
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number5064133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown